Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

just diagosed cipralex for anxiety, dh not happy.

(8 Posts)
cornishjam Fri 07-Oct-11 04:59:44

the doctor diagnosed me cipralex yesterday as he said my reactions to everyday incidences are too high, outside the norm, ie get very very upset and can't breathe- someone stole my bag the other day and i found it dificult to stop crying all day and night. i seem to cry at anything, so overwhelmed, then ok for a day or so. I told my dh and he was really annoyed, and said i shouldnt be looking after the kids on pills like cipralex. he is not very understanding and says i [just have to calm down. he usually says oh go to bed you are tired. i just go and cry and cry. he now says he feels a failure to have a wife on anti depressants and i feel even worse. i can't tell anyone else, my mum in the past when i have said how i feel says i am attention seeking and in her day people just got on with their lives. i have no idea how i should feel, are my feelings real or am i just overtired? i don't want to take the pills now. please has anyone else had this

HSMM Fri 07-Oct-11 05:54:19

I was on anti depressants for a while. I felt like a failure for taking them, but they really helped. Are you getting support from a nurse. My gp arranged for a nurse to come and talk to me most days.she was really supportive and I could talk to her about all the things no one else understood. Your dh should realise that the pills will make You more able to look after your children, not less able.

Please tell your gp you have no support at home and you will get someone to talk to who understands.

cestlavielife Fri 07-Oct-11 09:51:19

can you ask dh to go to an appt with you?

he shouldnt be annoyed - he should be glad you getting help.

better tho see ask gp to refer you to a counsellor/therpaist/ CBt etc

NanaNina Fri 07-Oct-11 20:05:07

Cornishjam (lovely nickname) I think you mean prescribed cipralex rather than diagnosed! Anyway I think the GP probably knows what he/she is doing. What does your DH know about cipralex - probably nothing, so he is in no position to say you shouldn't be loking after children whilst on this AD.

I think your H (sorry I can't say DH) is being unbelievably unhelpful and almost cruel for saying that he feels a failure to have a wife on ADs. This is just about the last thing anyone with depression needs to hear. I'm afraid there is still a great deal of stigma around mental illness and this accounts for comments like your H is making. He wouldn't feel a failure if you had broken your leg or had pneumonia (having had both those things) and severe depression (still not fully recovered) I can tell anybody which is the worse. Depression is a living hell as far as I'm concerned and until you have experienced it you can never understand. You need to stand up to him but unfortunately that is so difficult when you are suffering from depression and anxiety.

You must absolutely must take the pills, and as another poster says your H needs to know that the ADs are more likely to help you rather than anything else. Don't take any notice of your H - if he feels a failure - well that's his problem!

Depression does make you feel tired and weary but you aren't just overtired which is what your H has been saying. Your feelings are most definitely real and you need to take notice of them. You are already talking about prolonged bouts of crying, which is a major symptom of depression and anxiety (the two usually go hand in hand). You really are not being helped by RL people at all. Your mother telling you that you are attention seeking is utterly wrong. She has clearly never suffered depression. The trouble is people think depression means just being a bit upset or sad over something and it's easy to get over. There should be another word for real depression.

Anyway I think you should show this post to your H..............although he probably won't approve of you posting stuff like this.

You will get lots of support on the MH threads, so keep posting and take those pills - they are to help you get better.

Take care and sending you warm wishes.

TheOriginalFAB Fri 07-Oct-11 20:08:21

Your husband is being very cruel and it is nothing to do with him that you have an illness., He might not be helping though... Get all the support you need and tell your husband he promised to care for you in sickness and in health and he is being out of order.

ilovemydogandMrObama Fri 07-Oct-11 20:10:22

OK, am absolutely not backing him up, but are his actions supportive? What he may mean is that he feels a failure for the fact that you are on anti depressants; that he should be able to make you happy and you clearly aren't, so he feels responsible. he may not understand that this isn't just you being emotional, but there are real problems here that cannot be resolved by a good nights sleep.

Obviously you are in the best position to determine whether he isn't as articulate as you would want, or whether he's cruel.

ThatsNotYours Fri 07-Oct-11 21:46:38

My DP didn't have the foggiest what depression was about (as with lots of people), so why do you think your DP will - do you?! I didn't!

Totally, this is about you but don't forget  that DP may be frightened to acknowledge / talk about what is happening to you and may not know how to deal with it or help. Are you able to discuss with GP how you both can work together to help you, or via counseling.

Don't write-off your DP because of other peoples preconceptions and prejudices. For things to work you might need to be a partnership in recognizing things need to be worked through, working together to resove them.

Best of luck. X

10poundstogo Sat 08-Oct-11 01:33:55

I took them once for a while. I was quite against it at first, but reached the point where i cried and cried. They gave me the leg up out of the hole i was in that i needed to start getting better and it was a releif when they kicked in. Getting better has to be your priority, not anyone elses reaction to taking meds. Perhaps when dh sees you picking up a bit he'll change his view. Imo its hard to get from the crying all the time stage without help. It might seem impossibble now but you will get better. Take care. ( (hugs))

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now